Thunderstorm Wind, Chatham
- When
- July 19, 7:30 PM EST to 7:35 PM EST
- Where
- Chatham County, Garden City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.117, -81.167
Several trees and large limbs were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 19, 1:16 PM EST, 6 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 216 PM EDT SAT JUL 19 2003 WV IMAGERY INDICATING A STRONG S/WV MOVING SWD INTO THE SERN STATES THIS PM. AHEAD OF THIS FEATURE...NMRS SHRA/TSRA WERE DEVELOPING ALONG WEAK BOUNDARIES. THIS STORMS WERE MOVG E BUT WL BEGIN TO PROPAGATE SWD INTO THE STRONG INSTABILITY ACROSS FA THROUGH THE LATE PM HOURS. THE S/WV MAY HELP THE STORMS TO ORGANIZE AND PRODUCE ISOLD WIND DAMAGE. OTHERWISE...THE MAIN HAZARD WL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. THE STORMS WL SLOWLY MOVE S ACROSS FA OVERNIGHT FOLLOWED BY STRONG MID LVL DRYING AND NVA FOR LATE TONIGHT AND SUN. WL HAVE A DRY FCST IN SC COUNTIES AND ONLY A SLIGHT CHC IN GA COUNTIES FOR SUN. MODELS CONISISTENT IN DEVELOPING A SEASONABLY STRONG MID LVL TROF ACROSS THE ERN STATES NEXT WEEK. XPCT SEVERAL ROUNDS OF ORGANIZED TSRA MAINLY FROM TUE TO THU. WL GO DRY FOR FRI AND SAT AS THE FRONT MOVES OFF THE COAST. MARINE...BERMUDA HIGH WILL BE THE MAIN FEATURE FOR A LITTLE WHILE LONGER. HIGH BEGINS TO SLIP SOUTH AND EAST MONDAY INTO TUESDAY AS STRONG FRONT APPROACHES FROM THE NORTHWEST. WINDS AND SEAS WILL INCREASE AS GRADIENT TIGHTENS UP BETWEEN THE FRONT AND THE HIGH. WOULD NOT BE SURPRISED TO SEE SMALL CRAFT CONDITIONS AT LEAST IN THE GEORGIA OFFSHORE WATERS BY MONDAY NIGHT OR TUESDAY. GFS HAS THE FRONT MOVING THROUGH WEDNESDAY WITH WINDS DIMINISHING SIGNIFICANTLY AFTER THAT AS SURFACE HIGH TAKES OVER. NO FLAGS. .CHS... GA...NONE. SC...NONE. SCW/HSA
AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 191545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 943 AM EDT SAT JUL 19 2003 .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED STRONG THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. TORRENTIAL RAINS...GUSTY WINDS AND FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE. PLEASE REFER TO THE DAY ONE CONVECTIVE OUTLOOK...AND TO FUTURE SHORT TERM FORECASTS...AND POSSIBLE SPECIAL WEATHER OR FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA. REFER TO THE LATEST SURF ZONE FORECAST AND MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...AND THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...AND THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. AUSTIN
SCZ043-192215- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 537 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 615 PM EDT... AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF HENDERSONVILLE...OR ABOUT 8 MILES NORTHEAST OF YEMASSEE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT AFFECTS AREAS IN AND AROUND WHITE HALL...HENDERSONVILLE...GREEN POND ...RITTER...ASHEPOO...WALTERBORO...DRAWDY...THAYER AND NEYLES THROUGH 615 PM EDT. ANOTHER STRONG THUNDERSTORM 4 MILES WEST OF WIGGINS WILL AFFECT LOCATIONS FROM WIGGINS TO FENWICK AND BENNETTS POINT WITH GUSTY WINDS TO 45 MPH AND POSSIBLE SMALL HAIL. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY BOTH OF THESE STORMS. 24
SCZ050-192230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 551 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT LOWER CHARLESTON COUNTY THROUGH 630 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WEST ASHLEY WEST TO HOLLYWOOD AND ADAMS RUN. THE STORM WAS MOVING EAST AND WILL AFFECT EDISTO ISLAND...JOHNS ISLAND...KIAWAH ISLAND AND FOLLY BEACH THROUGH 630 PM. WIND GUSTS TO 50 MPH AND HAIL TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS. SCW
GAZ088-100-101-192300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 618 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 700 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM 5 MILES SOUTH OF STATESBORO EASTWARD INTO SOUTHERN EFFINGHAM COUNTY...AND ACROSS SOUTHERN SCREVEN COUNTY...MOVING EAST AT 20 MPH. THESE STRONG STORMS WILL AFFECT AREAS IN AND AROUND STILSON...MARLOW...RINCON AND NEWINGTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
SCZ047-192315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 639 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 715 PM EDT... AT 638 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HARDEEVILLE. THE STORM WAS MOVING NORTHEAST AND WILL AFFECT MORGAN AND SWITZERLAND. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SCW
GAZ114-115-192330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 654 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 730 PM EDT... AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF REIDSVILLE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND REIDSVILLE...HUGHLAND...COLLINS...BAY BRANCH...DANIELS... MANASSAS...BELLVILLE...UNDINE...HAGAN AND CLAXTON THROUGH 730 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
GAZ100-192345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 745 PM EDT... AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF REGISTER... OR ABOUT 10 MILES SOUTHWEST OF STATESBORO...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND REGISTER...PORTAL...OVERBROOK...NEVILS...JIMPS...IRONGATE... WESTCHESTER...WESTBROOKE...HOPEULIKIT AND GEORGIA SOUTHERN THROUGH 745 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL CAN BE EXPECTED. 24
The Charleston,SC radar (KCLX), 61 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees and large limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374023.